Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taken Depo, bleeding. Had unprotected sex. Had chlamydia. Brown discharge during time of period. Reason?

I have taken the depo shot over a month ago and had bleeding for a few weeks after and should be getting my next period around this time but I have been leaking a brown discharge .. I did have unprotected sex as well 2 weeks ago just wondering what it could be from. I did get chlamydia and did take medicine for it but never got retested. I just need to know what it can be from
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

Depo-provera shots are a mode of contraception and this preparation contains progesterone hormone.

It is very effective in preventing pregnancy.

However, it does not prevent sexually transmitted diseases. Thus, if you have had chlamydai test positive in the past you can get it repeated as STDs will not be prevented by depo-provera.

Menstrual irregularities, spotting or even no periods at all are the most common side effects of depo-provera.

However, these side effects disappear after 1 year of use im majority of cases.

So, if you are having scanty bleeding it can be due to depo-provera side effect.

But if the discharge is accompanied with other symptoms like lower abdominal pain, itching or foul smelling discharge then it could be due to some kind of infection.

If any of these symptoms are present please get culture of the discharge and appropriate treatment.

Thanks and take care

Dr Shailja P Wahal
Answered: Wed, 14 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor